Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 55, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Dec 24, 2012, 3:36 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 3:36 AM CST (09:36 UTC)
- Expired
- Dec 24, 2012, 3:00 PM CST
- In force
- 11 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
870 WHUS74 KLIX 240936 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 336 AM CST MON DEC 24 2012 ...HAZARDOUS WINDS AND SEAS IMPACTING THE COASTAL WATERS AND SOUNDS... .STRONG SOUTHWEST WINDS OF 20 TO 25 KNOTS AND ROUGH SEAS OF 4 TO 6 FEET WILL CONTINUE TO IMPACT THE NEARSHORE AND OUTER GULF COASTAL WATERS AS WELL AS THE CHANDELEUR AND BRETON SOUNDS THIS MORNING. THESE WINDS ARE EXPECTED TO FALL BELOW 20 KNOTS THIS AFTERNOON AS A COLD FRONT STALLS ALONG THE LOUISIANA COAST. GMZ536-538-550-552-555-557-570-572-575-577-241745- /O.NEW.KLIX.SC.Y.0055.121224T0936Z-121224T1800Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 336 AM CST MON DEC 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED THIS MORNING. WINDS WILL EASE BELOW 20 KNOTS THIS AFTERNOON. * SEAS: WAVES OF 3 TO 5 FEET IN THE SOUNDS...AND SEAS OF 4 TO 6 FEET IN THE GULF COASTAL WATERS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 32
1 follow-up statement
068 WHUS74 KLIX 241531 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 931 AM CST MON DEC 24 2012 ...HAZARDOUS WINDS AND SEAS IMPACTING THE COASTAL WATERS AND SOUNDS... .STRONG SOUTHWEST WINDS OF 20 TO 25 KNOTS AND ROUGH SEAS OF 4 TO 6 FEET WILL CONTINUE TO IMPACT THE NEARSHORE AND OUTER GULF COASTAL WATERS AS WELL AS THE CHANDELEUR AND BRETON SOUNDS INTO EARLY AFTERNOON. THESE WINDS ARE EXPECTED TO FALL BELOW 20 KNOTS LATER THIS AFTERNOON AS A COLD FRONT STALLS ALONG THE LOUISIANA COAST. GMZ536-538-550-552-555-557-570-572-575-577-242100- /O.EXT.KLIX.SC.Y.0055.000000T0000Z-121224T2100Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 931 AM CST MON DEC 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED. WINDS WILL EASE BELOW 20 KNOTS THIS AFTERNOON. * SEAS: WAVES OF 3 TO 5 FEET IN THE SOUNDS...AND SEAS OF 4 TO 6 FEET IN THE GULF COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 11:29 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 23, 11:29 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1129 PM CST SUN DEC 23 2012
.AVIATION...
MOISTURE RETURNING STEADILY ON DEVELOPING LOW LEVEL JET AHEAD OF
APPROACHING COLD FRONT CURRENTLY INDICATED FROM CENTRAL ARKANSAS
INTO EAST-CENTRAL TEXAS. MARINE LAYER SHOWERS DEVELOPING WELL
DOWNSTREAM OF FRONTAL FORCING TO POSSIBLY IMPACT AREA TERMINALS
OVERNIGHT INTO MORNING HOURS. GENERALLY CEILINGS LOWERING TO MVFR
AFTER 09Z AND BOUNCING MVFR-VFR MUCH OF THE DAY MONDAY. 24/RR
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT AND ASSESSING SEVERE WX THREAT
FOR TUESDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 57 72 55 72 / 30 10 60 100
BTR 61 76 60 74 / 30 20 60 100
ASD 60 74 60 73 / 40 20 60 100
MSY 63 75 65 74 / 40 30 60 100
GPT 61 73 62 72 / 40 20 60 100
PQL 60 74 61 72 / 40 20 60 100
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Dec 24, 3:30 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 AM CST MON DEC 24 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-242130- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 330 AM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES INTO THE REGION AND STALLS NEAR THE COAST. SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED STRONGER THUNDERSTORM MAY DEVELOP...ESPECIALLY FOR AREAS ALONG THE LOUISIANA COAST. THE MAIN THREATS WILL BE GUSTY WINDS...BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING. THE STALLED FRONT WILL QUICKLY SURGE BACK TO THE NORTH LATE TONIGHT AS A WARM FRONT. SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE FRONT AS IT MOVES INLAND. A FEW STRONGER THUNDERSTORMS MAY DEVELOP...WHICH COULD PRODUCE FREQUENT LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND GUSTY WINDS. HOWEVER...SEVERE WEATHER IS NOT EXPECTED DURING THE OVERNIGHT HOURS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CHANDELEUR AND BRETON SOUNDS AS WELL AS ALL OF THE NEARSHORE AND OFFSHORE GULF COASTAL WATERS THROUGH NOON. STRONG SOUTHERLY WINDS OF 20 TO 25 KNOTS AND SEAS OF 4 TO 6 FEET CAN BE EXPECTED THIS MORNING. SMALL CRAFT SHOULD EXERCISE CAUTION IN THE MISSISSIPPI SOUND AND LAKE BORGNE DUE TO WINDS OF 15 TO 20 KNOTS AND WAVES OF 2 TO 3 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY. A SEVERE WEATHER OUTBREAK WILL LIKELY IMPACT THE AREA ON TUESDAY...CHRISTMAS DAY...AS A POTENT WEATHER SYSTEM MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. THE STORM PREDICTION CENTER IS CURRENTLY INDICATING A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF THE GULF COAST WITH A MODERATE RISK FOR SIGNIFICANT SEVERE WEATHER FOR AREAS TO THE NORTH OF INTERSTATE 10 INCLUDING SOUTHWEST MISSISSIPPI...PORTIONS OF THE NORTHSHORE...AND METRO BATON ROUGE. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. HOWEVER...LOCALLY HEAVY RAINFALL ANDLARGE HAIL WILL ALSO BE POSSIBLE. THERE IS ALSO AT LEAST SOME THREAT OF SIGNIFICANT SEVERE WEATHER...DEFINED AS STRONG TORNADOES OR WINDS GREATER THAN 75 MPH. SEVERE WEATHER IS LIKELY ACROSS THE ENTIRE AREA BUT THE THREAT OF SIGNIFICANT SEVERE WEATHER WOULD PRIMARILY BE DURING THE AFTERNOON AND EVENING HOURS AND WOULD MAINLY BE LIMITED TO AREAS ALONG AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR. SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE UNTIL A COLD FRONT SWEEPS THROUGH THE AREA LATE TUESDAY EVENING OR EARLY TUESDAY NIGHT. FOLLOWING THE COLD FRONTAL PASSAGE...STRONG OFFSHORE WINDS WILL LEAD TO HAZARDOUS CONDITIONS OVER THE COASTAL WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BE NECESSARY TUESDAY NIGHT AND INTO WEDNESDAY. ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA SATURDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED ON TUESDAY...CHRISTMAS DAY.
In the hours before
Special weather statement, Dec 24, 1:11 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 111 AM CST MON DEC 24 2012 LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-240915- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 111 AM CST MON DEC 24 2012 ...SIGNIFICANT SEVERE WEATHER EVENT LIKELY CHRISTMAS DAY... CONFIDENCE IS INCREASING THAT A POTENT WEATHER SYSTEM WILL IMPACT THE AREA CHRISTMAS EVE AND CHRISTMAS DAY...BRINGING WITH IT A THREAT OF WIDESPREAD SEVERE WEATHER CHRISTMAS DAY. LATE TONIGHT AND MONDAY...A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA. THE FRONT WILL STALL NEAR THE COAST MONDAY AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME ON MONDAY...BUT AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT. THE MAIN SEVERE WEATHER THREAT WILL BEGIN LATE MONDAY NIGHT AND TUESDAY MORNING AS THE STALLED FRONT MOVES NORTHWARD AGAIN AS A WARM FRONT. AS A SURFACE LOW MOVES NORTHEASTWARD...THE WARM FRONT WILL MOVE FARTHER INLAND AND A COLD FRONT WILL SURGE TOWARD THE AREA FROM THE WEST. ANY THUNDERSTORMS THAT DEVELOP BEHIND THE WARM FRONT AND AHEAD OF THE COLD FRONT WILL BE CAPABLE OF BECOMING SEVERE. THE STORM PREDICTION CENTER IS CURRENTLY INDICATING A MODERATE RISK OF SEVERE WEATHER FOR AREAS ALONG AND NORTH OF A LINE EXTENDING FROM BATON ROUGE TO POPLARVILLE. A SLIGHT RISK OF SEVERE WEATHER COVERS THE REMAINDER OF THE AREA...BUT THIS COULD BE UPGRADED IF CONFIDENCE CONTINUES TO INCREASE OVER THE COMING DAYS. THE MAIN THREATS FROM ANY SEVERE WEATHER WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. LARGE HAIL WILL BE POSSIBLE...BUT IS LESS LIKELY. THERE IS ALSO AT LEAST SOME RISK OF SIGNIFICANT SEVERE WEATHER ACROSS THE REGION...DEFINED AS STRONG TORNADOES OR WINDS GREATER THAN 75 MILES PER HOUR. THIS THREAT WOULD BE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS OF CHRISTMAS DAY AND MAINLY LIMITED TO AREAS THAT ARE NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR. SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE UNTIL THE COLD FRONT SWEEPS THROUGH THE AREA LATE TUESDAY EVENING. PLEASE TAKE THIS TIME TO REVIEW YOUR SEVERE WEATHER PLAN AND CONTINUE TO MONITOR FUTURE FORECASTS AND OUTLOOKS FOR THE LATEST INFORMATION CONCERNING THIS POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 2:29 AM CST | Special Marine Warning | LIX | 31 min | |
| Dec 24, 4:44 AM CST | Special Marine Warning | LIX | 31 min | |
| Dec 24, 3:46 PM CST | Small Craft Advisory | LIX | 5 hr | |
| Dec 24, 3:46 PM CST | Small Craft Advisory | LIX | 24 hr |
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.